MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).Attempts have been made to obtain the missing information; however, the account did not provide the information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patient's operative eye due to lens dislocated.The iol was replaced with a monofocal lens.Through follow-up, it was learned that when the iol was observed decentered in the right eye, a far nasal posterior capsular (pc) rent was noted and was not detected at the time of the initial surgery.A non-johnson & johnson lens was successfully implanted as a replacement.A vitrectomy and sutures were required.The patient was doing well post-operatively.The original iol was discarded.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15728501
Report Number3012236936-2022-02747
Device Sequence Number16862050
Product Code MFK
UDI-Device Identifier05050474750517
UDI-Public(01)05050474750517(17)240629
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2022
Initial Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient EthnicityNon Hispanic